MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A MOTIVA IMPLANTS; ROUND SILKSURFACE PLUS WITH QID

ESTABLISHMENT LABS S.A MOTIVA IMPLANTS; ROUND SILKSURFACE PLUS WITH QID
Catalog Number RSF-335+Q
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As stated in the literature, ¿a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128.) adittionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Additionally, no cases of rupture because of product failure have been reported to establishment labs ever.Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Establishment labs requested the unit to confirm the event and to perform the corresponding testing (including but not limited to: revision and characterization under the microscope of the rupture section, mechanical testing according to approved standards, etc.).It was informed that the patient/doctor has the unit, and it is pending to confirm if it can be returned.Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contibuted to this incident.
 
Event or Problem Description
It was reported that the device experienced rupture, leading to an asymmetry on the left side that progressively worsened.Additionally, the patient experienced localized pain in the affected area.
 
Additional Manufacturer Narrative
¿ a relationship between the reported rupture and the device could not be established as the product was not returned for evaluation.A complete review of the dhr for lot 21101872 was carried out, no deviation was found in the manufacturing process.Review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.¿ the instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: rupture ¿ breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation but is more likely to occur the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress and weakening during implantation, implant age and design, submuscular rather than subglandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture.Silicone gel-filled implant ruptures are most often silent; this means that most of the time, neither the doctor nor the patient can determine with the physical examination if the implant has a tear or hole in the shell.The integrity of breast implants (and detection of gel fractures and/or silent ruptures) can be evaluated through several techniques.High-resolution ultrasound (hrus) is widely accepted by healthcare providers and patients for rupture diagnosis.Additionally, the usfda recommends magnetic resonance imaging (mri) surveillance with the first mri performed three years postoperatively and subsequent mris performed every two years after that.These recommendations may vary from country to country, so please provide the patient with additional guidance based on your country's current care standards.Establishment labs does not recommend closed capsulotomy for treating capsular contracture because it can cause implant rupture.Some symptoms may appear, such as lumps surrounding the implant or in the axilla, change or loss of size or shape of the breast or implant, pain, tingling, swelling, numbness, burning, or hardening of the breast.These symptoms are not specific to rupture and may also be experienced by patients who have capsular contracture.Some cases have been reported suggesting that silicone-implant leakage should be considered in the differential diagnosis of eosinophilia.¿ a definitive root cause could not be determined.Potential factors nonrelated to the manufacture of the device that may lead to the event reported include, but are not limited to: (1) damage by surgical instruments.(2) implant stress and weakening during implantation.¿ as no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.¿ establishment labs will continue to monitor for similar complaints/trends.

Brand Name
MOTIVA IMPLANTS
Common Device Name
ROUND SILKSURFACE PLUS WITH QID
Manufacturer (Section D)
ESTABLISHMENT LABS S.A
125 east de la guerra street
santa barbara 93101
Manufacturer (Section G)
ESTABLISHMENT LABS S.A
building b-25, coyol free zone
alajuela,alajuela 20113
CS   20113
Manufacturer Contact
susana hidalgo
125 east de la guerra street
santa barbara 93101
8003554164
MDR Report Key20643512
Report Number3012883202-2024-00092
Device Sequence Number7489162
Product Code FTR
UDI-Device Identifier07445161002891
UDI-Public(01)07445161002891(11)211102(17)261102
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRSF-335+Q
Device Lot Number21101872
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date02/11/2025
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale